MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50331
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure a advance 14 lp low profile balloon catheter ruptured longitudinally while being inflated in the ata.The approach was gained from the left fa and the balloon was advanced to the left ata through a 6fr sheath where it was inflated once to about 8 atm with a 1:1 mixture of contrast and saline.The artery was not noted to be calcified.Another balloon was used to complete the procedure.No portion of the device was left inside the patient.This did not result in prolonged hospitalization or additional procedures.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction- the following information was available and inadvertently omitted from the initial report: b5: the vessels were angulated.An unknown inflation device was used to inflate the balloon.Blood was noted in the inflation device upon rupture.The balloon was removed by itself.D11: concomitant products= 6 french parent/medikit sheath.Summary of event: as reported, during an unknown procedure an advance 14 lp low profile balloon catheter ruptured longitudinally while being inflated in the ata.The approach was gained from the left fa and the balloon was advanced to the left ata through a 6fr sheath where it was inflated once to about 8 atm with a 1:1 mixture of contrast and saline.The artery was not noted to be calcified.Another balloon was used to complete the procedure.No portion of the device was left inside the patient.This did not result in prolonged hospitalization or additional procedures.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturing instructions, quality control, and specifications were conducted during the investigation.The complaint device was not returned to cook for investigation.Photos were not provided.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The information provided upon review of complaint file, device history record, complaint history, device master record, and design verification testing provide objective evidence to support that the device was manufactured to specification.There is no evidence that nonconforming product exists in-house or in field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu warns: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ based on the information provided and the results of the investigation, cook has concluded that a definitive cause for the event cannot be established.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10459579
Report Number1820334-2020-01570
Device Sequence Number14168693
Product Code LIT
UDI-Device Identifier10827002503318
UDI-Public(01)10827002503318(17)220306(10)9573871
Combination Product (Y/N)N
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2022
Device Model NumberG50331
Device Catalogue NumberPTAX4-14-170-3-12
Device Lot Number9573871
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1